Alert archive / Oklahoma / Special Weather Statements in 2011
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at Aug 5, 2011, 7:41 PM CDT for Kay County, Oklahoma. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 7:41 PM CDT (00:41 UTC)
- Expired
- Aug 5, 2011, 8:00 PM CDT
- In force
- 19 min
- Issued by
- NWS Norman, OK
County Kay County, OK
The radar
The Wichita radar (KICT), 102 km from the middle of the area, began a volume at 00:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3799 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
885
WWUS84 KOUN 060041
SPSOUN
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
741 PM CDT FRI AUG 5 2011
OKZ008-060100-
KAY OK-
741 PM CDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
AT 741 PM CDT...A WEAKENING THUNDERSTORM WAS LOCATED 7 MILES EAST OF
NEWKIRK...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3699 9674 3679 9674 3678 9676 3678 9678
3676 9680 3675 9682 3687 9713 3700 9715
3700 9675
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at Aug 5, 6:18 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, Aug 5, 6:18 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
618 PM CDT FRI AUG 5 2011
.AVIATION...
06/00Z TAFS...OUTSIDE OF BRIEF MVFR VISIBILITY RESTRICTIONS AND
STRONG WIND GUSTS NEAR THUNDERSTORMS AT KGAG/KWWR/KPNC FOR THE
FIRST FEW HOURS OF FORECAST PERIOD...VFR CONDITIONS WILL PREVAIL.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 78 109 78 105 / 10 10 10 10
HOBART OK 81 108 81 107 / 0 10 10 10
WICHITA FALLS TX 83 110 83 108 / 0 10 0 10
GAGE OK 77 106 76 106 / 40 20 20 10
PONCA CITY OK 82 106 80 107 / 40 20 20 20
DURANT OK 82 110 81 105 / 10 10 0 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR OKZ004>048-
050>052.
TX...EXCESSIVE HEAT WARNING UNTIL 10 PM CDT MONDAY FOR TXZ083>090.
&&
26/11/11Hazardous weather outlook, Aug 5, 11:45 AM CDT, 7 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1145 AM CDT FRI AUG 5 2011
OKZ004>048-050>052-TXZ083>090-061100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1145 AM CDT FRI AUG 5 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE ACROSS NORTHERN OKLAHOMA. ISOLATED
DAMAGING WIND GUSTS MAY OCCUR.
DISCUSSION...
AN OUTFLOW BOUNDARY LEFT BEHIND BY A LARGE COMPLEX OF THUNDERSTORMS
AS WELL AS A WEAK SURFACE FRONT WILL REMAIN ACROSS NORTHERN OKLAHOMA
THIS AFTERNOON. THESE BOUNDARIES... COMBINED WITH STRONG
SURFACE HEATING... MAY LEAD TO THE DEVELOPMENT OF A FEW
THUNDERSTORMS THIS AFTERNOON OR THIS EVENING ACROSS PRIMARILY
NORTHERN OKLAHOMA. THOUGH WIND SHEAR AND INSTABILITY WILL BOTH BE
WEAK LIMITING STORM ORGANIZATION... RAIN EVAPORATING INTO HOT AND
DRY AIR BELOW CLOUD BASE COULD PRODUCE LOCALIZED DAMAGING WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SATURDAY AUG 6.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
DANGEROUS HEAT WILL CONTINUE. AN EXCESSIVE HEAT WARNING IS IN
EFFECT. PLEASE REFER TO THE LATEST VERSION OF THIS PRODUCT FOR MORE
INFORMATION.
LONG-TERM DROUGHT AND HOT...DRY WEATHER...WILL CONTINUE TO ENHANCE
THE RISK OF WILDFIRES TODAY... ESPECIALLY ACROSS WESTERN NORTH TEXAS
AND THE SOUTHERN TWO THIRDS OF OKLAHOMA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
THROUGH MONDAY... THUNDERSTORMS WILL BE POSSIBLE MAINLY IN NORTHERN
OKLAHOMA AS A FRONTAL BOUNDARY ENHANCED BY OUTFLOW AT TIMES REMAINS
IN THE AREA. FROM TUESDAY THROUGH THURSDAY... OVERNIGHT THUNDERSTORM
COMPLEXES MAY MOVE OVER NORTHERN AND CENTRAL OKLAHOMA.
OTHER HAZARDOUS WEATHER...
MODERATE SOUTH TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP OVER THE
WEEKEND INTO EARLY NEXT WEEK. THESE STRONGER WINDS ALONG WITH HOT
WEATHER WITH LITTLE RAINFALL... WILL ELEVATE WILDFIRE CONCERNS
SATURDAY THROUGH MONDAY.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SATURDAY.
30In the hours before
Special weather statement, Aug 5, 5:42 PM CDT, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
542 PM CDT FRI AUG 5 2011
OKZ007-012-052300-
GARFIELD OK-GRANT OK-
542 PM CDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD AND GRANT COUNTIES.
AT 542 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF HUNTER...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3662 9746 3658 9747 3648 9771 3664 9782
3678 9754Special weather statement, Aug 5, 6:11 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 611 PM CDT FRI AUG 5 2011 OKZ007-008-012-013-052330- GARFIELD OK-GRANT OK-KAY OK-NOBLE OK- 611 PM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARFIELD...GRANT...KAY AND NOBLE COUNTIES. AT 611 PM CDT...SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM JUST WEST OF TONKAWA TO 5 MILES NORTH OF GARBER...WERE MOVING NORTHEAST AT 25 MPH. HAZARDS INCLUDE... WIND GUSTS 40 TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3682 9703 3650 9712 3639 9770 3673 9741
Special weather statement, Aug 5, 7:16 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
716 PM CDT FRI AUG 5 2011
OKZ008-060030-
KAY OK-
716 PM CDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
AT 716 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES NORTHWEST
OF PECKHAM...OR JUST EAST OF BRAMAN...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3700 9694 3679 9721 3692 9737 3701 9728
3700 9695Special weather statement, Aug 5, 7:27 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 727 PM CDT FRI AUG 5 2011 OKZ006-007-011-012-060045- GARFIELD OK-GRANT OK-MAJOR OK-ALFALFA OK- 727 PM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GARFIELD...GRANT AND MAJOR COUNTIES. AT 727 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF CARRIER...MOVING NORTHEAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3669 9812 3660 9789 3638 9804 3645 9824
Special weather statement, Aug 5, 7:40 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 740 PM CDT FRI AUG 5 2011 OKZ006-007-012-060100- GARFIELD OK-GRANT OK-ALFALFA OK- 740 PM CDT FRI AUG 5 2011 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GARFIELD AND GRANT COUNTIES. AT 741 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHWEST OF HILLSDALE...MOVING NORTHEAST AT 15 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3674 9807 3664 9784 3647 9801 3651 9818
Special weather statement, Aug 5, 7:41 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
741 PM CDT FRI AUG 5 2011
OKZ008-060100-
KAY OK-
741 PM CDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
AT 741 PM CDT...A WEAKENING THUNDERSTORM WAS LOCATED 7 MILES EAST OF
NEWKIRK...MOVING NORTHEAST AT 20 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3699 9674 3679 9674 3678 9676 3678 9678
3676 9680 3675 9682 3687 9713 3700 9715
3700 9675The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 7:16 PM CDT | Special Weather Statement | OUN | Kay | 14 min |
| Aug 5, 7:27 PM CDT | Special Weather Statement | OUN | Garfield | 18 min |
| Aug 5, 7:40 PM CDT | Special Weather Statement | OUN | Grant | 20 min |
| Aug 5, 7:42 PM CDT | Special Weather Statement | OUN | Ellis | 18 min |
| Aug 5, 7:59 PM CDT | Severe Thunderstorm Warning | OUN | Grant | 30 min |
| Aug 5, 10:33 PM CDT | Special Weather Statement | OUN | Ellis | 12 min |
| Aug 5, 10:44 PM CDT | Special Weather Statement | OUN | Ellis, Roger Mills | 31 min |
| Aug 5, 11:09 PM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Aug 5, 11:46 PM CDT | Special Weather Statement | OUN | Ellis, Harper, Roger Mills, Woodward | 44 min |
| Aug 6, 12:22 AM CDT | Special Weather Statement | OUN | Woods | 8 min |
| Aug 6, 12:31 AM CDT | Special Weather Statement | OUN | Dewey, Harper, Woods, Woodward | 29 min |
| Aug 6, 1:02 AM CDT | Special Weather Statement | OUN | Alfalfa, Major, Woods | 28 min |
| Aug 6, 1:29 AM CDT | Special Weather Statement | OUN | Garfield, Grant | 31 min |
| Aug 6, 1:54 AM CDT | Special Weather Statement | OUN | Alfalfa, Grant, Kay, Woods | 36 min |
| Aug 6, 2:21 PM CDT | Fire Weather Watch | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 30 more | 38 hr |
| Aug 6, 3:05 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Aug 6, 3:35 PM CDT | Special Weather Statement | OUN | Beckham | 25 min |
| Aug 6, 3:43 PM CDT | Special Weather Statement | OUN | Blaine, Canadian, Custer, Kingfisher, Logan, Oklahoma and 1 more | 17 min |
| Aug 6, 4:04 PM CDT | Special Weather Statement | OUN | Canadian, Lincoln, Logan, Payne | 26 min |
| Aug 6, 4:09 PM CDT | Special Weather Statement | OUN | Roger Mills | 36 min |
| Aug 6, 4:37 PM CDT | Special Weather Statement | OUN | Blaine, Canadian, Custer, Kingfisher, Logan, Payne | 23 min |
| Aug 6, 4:42 PM CDT | Special Weather Statement | OUN | Beckham, Greer, Roger Mills | 33 min |
| Aug 6, 5:04 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 56 min |
| Aug 6, 5:11 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 64 min |
| Aug 6, 5:17 PM CDT | Special Weather Statement | OUN | Beckham, Caddo, Custer, Greer, Harmon, Washita | 28 min |
| Aug 6, 5:26 PM CDT | Special Weather Statement | OUN | Oklahoma | 9 min |
| Aug 6, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 38 min |
| Aug 6, 5:49 PM CDT | Special Weather Statement | OUN | Blaine, Canadian | 26 min |
| Aug 6, 6:37 PM CDT | Special Weather Statement | OUN | Blaine, Caddo, Canadian, Custer, Greer, Kingfisher and 6 more | 8 min |
| Aug 6, 6:53 PM CDT | Special Weather Statement | OUN | Logan, Oklahoma | 37 min |
Nearby
Special Weather Statements in Oklahoma, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.